# SDR 2002FA0000959

- Difficulty date: July 28, 2002
- Submitted: August 5, 2002
- Operation: General aviation
- Aircraft: N99754
- Make and model: Perth BIRD CK
- Aircraft serial: 4006
- Aircraft time: 206 hours
- Engine time: 206 hours
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING TAKE OFF, THE ENGINE SUDDENLY STOPPED RUNNING AT ALTITUDE OF 200 TO 300 FEET.  ATTEMPTED TURN AROUND AND LAND WITHOUT SUCCESS.  PILOT STATED THAT FUEL SELECTOR WAS IN THE ON POSITION.  DURING A POST ACCIDENT ENGINE TEST RUN, IT APPEARED THAT THE FUEL SELECTOR VALVE WHEN SELECTED TO THE "ON" POSITION,  DOES NOT ALLOW FULL FLOW THROUGH THE VALVE.  WHEN THE FUEL SELECTOR VALVE WAS SELECTED 3/8 INCH PAST THE "ON" POSITION, THE VALVE APPARENTLY FLOWS ENOUGH FUEL TO MAINTAIN FULL ENGINE RPM.  THE FUEL SELECTOR VALVE IS NOT A DETENT TYPE VALVE.  IT IS NOT MARKED AS TO THE MANUFACTURER OR WITH A PART NUMBER.  THIS AIRCRAFT IS AN ANTIQUE BIPLANE WHICH WAS BUILT IN 1931.
